Alert archive / Michigan / Small Craft Advisories in 2015
Small Craft Advisory 71, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Nov 2, 2015, 11:33 AM EST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2015, 11:33 AM EST (16:33 UTC)
- Expired
- Nov 2, 2015, 3:56 PM EST
- In force
- 4 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
935 WHUS73 KAPX 021633 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1133 AM EST MON NOV 2 2015 LMZ344>346-030000- /O.NEW.KAPX.SC.Y.0071.151102T1633Z-151103T0000Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1133 AM EST MON NOV 2 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
1 follow-up statement
344 WHUS73 KAPX 022056 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 356 PM EST MON NOV 2 2015 LMZ344>346-022200- /O.CAN.KAPX.SC.Y.0071.000000T0000Z-151103T0000Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 356 PM EST MON NOV 2 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Nov 2, 11:16 AM EST, 17 minutes earlier.
Area forecast discussion, Nov 2, 11:16 AM EST, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1116 AM EST MON NOV 2 2015 .UPDATE... ISSUED AT 1113 AM EST MON NOV 2 2015 14Z SURFACE/COMPOSITE ANALYSIS SHOWS A 1022MB LOW OVER WEST VIRGINIA... WITH A DISORGANIZED AREA OF LOW PRESSURE OVER THE NORTHERN PLAINS/UPPER MIDWEST...1008MB LOW CENTERED ALONG THE NORTH DAKOTA/SOUTH DAKOTA BORDER WITH SOME SEMBLANCE OF A WARM FRONT EXTENDING EAST INTO WISCONSIN/SOUTHWEST LOWER MICHIGAN. GOOD LOW LEVEL WARM ADVECTION ONGOING WITH 30KT SOUTHWEST 850MB JET ALIGNED WITH THERMAL RIDGE AXIS EXTENDING NORTHEAST ACROSS WISCONSIN/ EASTERN UPPER MICHIGAN. WATER VAPOR IMAGERY SHOWS A COUPLE SHORT WAVES OF INTEREST UPSTREAM...ONE OF WHICH IS A SMALL POTENTIAL VORTICITY ANOMALY ORIENTED NORTHWEST-SOUTHEAST ACROSS MINNESOTA/ NORTHWEST WISCONSIN...WHICH IS HELPING PUSH MID CLOUDS AND SOME WEAK RADAR RETURNS ACROSS NORTHERN WISCONSIN/WESTERN UPPER MICHIGAN. 12Z APX SOUNDING SHOWS A DEEP CONDITIONALLY UNSTABLE LAYER ABOVE 850MB AND SATURATED BETWEEN 700-550MB. INITIAL AREA OF CLOUDS/SPRINKLES THAT CROSSED NORTHERN MICHIGAN EARLIER TODAY NOW OUT ACROSS LAKE HURON WITH SOME SUN BREAKING OUT ACROSS NORTHERN LOWER MICHIGAN...MORE CLOUD COVER ACROSS UPPER MICHIGAN. HAVE ADJUSTED CLOUD FORECAST FOR CURRENT SATELLITE TRENDS...WITH THE EXPECTATION THAT CLOUDS WILL THICKEN UP THIS AFTERNOON ACROSS THE NORTHERN HALF OF THE AREA ALONG WITH SOME LIGHT SHOWERS/SPRINKLES BY MID AFTERNOON...WHILE MORE SUNSHINE CAN BE EXPECTED HEADING SOUTH INTO CENTRAL/SOUTHERN LOWER. && .NEAR TERM...(TODAY THROUGH TONIGHT) ISSUED AT 210 AM EST MON NOV 2 2015 IMPACT WEATHER: NONE. SYNOPTIC PATTERN AND OBSERVATIONS: THE UPPER LEVEL FLOW IS FAIRLY QUICK WHILE ALSO BACKING MORE WSW OVER THE LAST SEVERAL HOURS. WHILE RATHER ILL-DEFINED...THERE WERE THREE IDENTIFIABLE MID LEVEL IMPULSES/WAVES SEEN ON LATEST SATELLITE IMAGERY...SEEN AS ENHANCED CLOUD AREAS...PUSHING E/ENE ALONG AND NORTH OF A WARM FRONT FROM SD TO IA. THESE WERE ALL BURIED WITHIN A SLIGHTLY HIGHER "MOIST" AXIS STRETCHED ACROSS THE GREAT LAKES. THE ONE WAVE WAS CROSSING LAKE SUPERIOR...WHILE ANOTHER WAS PUSHING THROUGH WISCONSIN. BOTH WAVES HAVE SOME WEAK RADAR RETURNS ASSOCIATED WITH THEM...AND HAD LIKELY SPIT OUT SOME SPRINKLES/LIGHT RAIN SHOWERS OVER THE LAST COUPLE OF HOURS...IN A LOW TO MID LEVEL WARM ADVECTION REGIME UNDERNEATH SLIGHT COOLING ALOFT WITH EACH WAVE. HOWEVER...THE ENHANCED CLOUDS AND RADAR RETURNS WERE DIMINISHING WITH TIME AS THEY TRACKED INTO EASTERN UPPER AND NW LOWER MICHIGAN. THIS LIKELY DUE TO SFC HIGH PRESSURE OVERHEAD AND AN INITIALLY SLIGHTLY DRIER AIR MASS THAN UPSTREAM. ALL SAID...WE DO HAVE INCREASING INSTABILITY IN THE MID AND UPPER LEVELS WITH TIME. SYNOPTIC PATTERN EVOLUTION AND ASSOCIATED WEATHER: THE WARM FRONT AND STEEPENING LAPSE RATES ALOFT PUSH INTO NRN MICHIGAN TODAY...WHILE THE WISCONSIN WAVE AND ANOTHER UPSTREAM DRIVE THROUGH THE NRN HALF OF THE CWA. THIS WILL BRING A COUPLE OF ROUNDS OF ENHANCED CLOUDS AND SLIGHT CHANCES FOR LIGHT SHOWERS/SPRINKLES. IT IS A SCENARIO WHERE BETTING ON RAIN IS NOT THE BEST COURSE OF ACTION...AS MOST COMMUNITIES ARE EXPECTED TO BE RAIN FREE. THERE SHOULD EVEN BE SOME SUN AT TIMES. HIGH TEMPERATURES IN THE WARM ADVECTION WILL ALLOW FOR MID AND UPPER 50S IN EASTERN UPPER...WITH THE LOWER HALF OF THE 60S IN NRN LOWER. SO AN OVERALL NICE FALL DAY. THE WARM FRONT LIFTS NORTH OF US TONIGHT WITH RISING MID LEVEL HEIGHTS AND NO EXPECTATION FOR ANY RAINFALL. LOWS GENERALLY IN THE LOW TO MIDDLE 40S. && .SHORT TERM...(TUESDAY THROUGH WEDNESDAY NIGHT) ISSUED AT 210 AM EST MON NOV 2 2015 (11/3)TUESDAY...A SFC LOW IN THE CENTRAL PLAINS MOVES NORTH INTO THE NORTHERN PLAINS WHICH PUSHES THE WARM FRONT NORTH OF ANJ. THIS BASICALLY LEAVES NORTHERN MICHIGAN IN THE WARM SECTOR THROUGH THE NEXT 24 HOURS. ON TOP OF THE WARM FRONT MOVING NORTH, THE 500 MB RIDGE CONTINUES TO BUILD INTO THE UPPER GREAT LAKES AS WELL. (11/4)WEDNESDAY...THIS WILL BE THE LAST OF THE DRY, MILD DAYS AS THE 500 MB RIDGE AXIS MOVES TO THE EAST OF THE UPPER GREAT LAKES. AT THE SFC, THE RETURN FLOW HAS BEEN GOING FOR ALMOST 24 HOURS. THINK THAT THE ECMWF IS A LITTLE FAST WITH MOISTURE MOVING INTO THE 850 MB LEVEL SO FAR AHEAD OF THE JET STREAM AT 500 MB AND THE SFC FRONT WHICH IS STILL IN THE NORTHERN PLAINS. THE GFS'S SLOWER PROGRESSION SEEMS TO BE A LITTLE BETTER HERE FOR THE NEXT 24 HOURS. && .LONG TERM...(THURSDAY THROUGH SUNDAY) ISSUED AT 210 AM EST MON NOV 2 2015 BOTH MODELS ARE SLOW TO BRING THE COLD FRONT THROUGH THE UPPER GREAT LAKES, UNTIL OVERNIGHT ON THURSDAY. BY FRIDAY, THE 500 MB SHORTWAVE ALONG THE JET STREAM MOVES THROUGH AND BEGINS TO DEVELOP A SECONDARY SFC WAVE, WHICH SHOULD BRING STEADY RAIN AGAIN TO THE REGION, MUCH LIKE WE JUST HAD THIS LAST FRIDAY/SATURDAY. FRIDAY, WHERE LAST NIGHT THE MODELS SHOWED SOME DEFINITE COLD AIR, WITH THE CHANCE FOR MIXING SNOW, HAVE MODERATED A BIT, WITH THE COLDEST AIR NOW NORTH OF THE FORECAST AREA, AND NOT EXPECTED TO DROP INTO THE UPPER GREAT LAKES. 850 MB TEMPERATURES LOOK LIKE THEY SHOULD FLIRT WITH -5C, WHICH WOULD MAKE ONE PAUSE AND CONSIDER MIXING SNOW ESPECIALLY OVERNIGHT. SO WILL CONTINUE THE CHANCE OF A MIX OF RAIN AND SNOW, ESPECIALLY WITH THE LAKE EFFECT. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING) ISSUED AT 624 AM EST MON NOV 2 2015 ...SPOTTY LIGHT SHOWERS AND A TOUCH GUSTY... WEAK DISTURBANCES ALOFT WILL CROSS THE REGION OVER THE TAF PERIOD WITH ONLY CHANCES FOR A FEW ISOLATED RAIN SHOWERS OR SPRINKLES. THIS IS OCCURRING AHEAD OF A WARM FRONT THAT WILL LIFT THROUGH NRN MICHIGAN THIS EVENING. MAINLY...PERIODIC MID AND UPPER LEVEL CLOUDS WILL CONTINUE PASSING OVER THE TAF SITES...ALONG WITH SOME MINOR GUSTINESS THIS AFTERNOON UP TO 18KTS OR SO. LIGHT/CALM WINDS TONIGHT. && .MARINE... ISSUED AT 210 AM EST MON NOV 2 2015 A WARM FRONT LIFTS THROUGH THE REGION TODAY...WITH SOUTHERLY WINDS DRAWING IN WARMER LOW LEVEL AIR. THIS CONTINUES THROUGH THURSDAY AND WILL RESULT IN A CONTINUED RISE IN OVERLAKE STABILITY. WINDS JUST ABOVE THE SFC ARE BLOWING INTO ADVISORY CRITERIA RIGHT NOW ACROSS THE NRN LOWER NEARSHORE WATERS...BUT NOT ALL OF THIS WIND IS MAKING IT TO THE WATER SFC...PER AREA OBSERVATIONS. THIS A REFLECTION OF THE INCREASING STABILITY...AND THEREFORE...NO ADVISORY HEADLINES WILL BE ISSUED. THE BEST CHANCE THOUGH WOULD BE THROUGH THE COASTAL CONVERGENCE REGIONS ALONG THE NW LOWER NEARSHORES...AND FUNNELING THROUGH THE NW LOWER COAST AND THE MANITOULIN ISLANDS. THIS SETUP CONTINUES THROUGH TONIGHT...BUT EVEN STRONGER WINDS ARE IN STORE FOR WEDNESDAY NIGHT THROUGH THURSDAY...AND ATTM HEADLINES ARE A POSSIBILITY. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && UPDATE...JPB NEAR TERM...DICKSON SHORT TERM...JSL LONG TERM...JSL AVIATION...DICKSON MARINE...DICKSON
Hazardous weather outlook, Nov 2, 3:30 AM EST, 8 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 330 AM EST MON NOV 2 2015 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-030830- STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 330 AM EST MON NOV 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD. SMD
Nearby
Small Craft Advisories in Michigan, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.